• question-icon

    What causes lightheadedness and agitation after taking Atenolol and Verapamil?

default
Posted on Tue, 1 Aug 2017 in Headache and Migraines
Question: i recently had a stroke. the doctor prescribed atenolol along with verapamil which i was already taking. I get very lightheaded and agitated when i take it. develop leg pains and back pains. have a sinking feeling as if i am going to pass out. the stroke left a very minimal damage to my right side and am working on physical therapy for strenghtening. could the medicine cause the problem?
doctor
Answered by Dr. Sagar Makode 37 minutes later
Brief Answer:
Yes, this could happen due to atenolol

Detailed Answer:
Hello,
Yes this is probably related to atenolol. Atenolol decreases pulse rate and bp. Also, verapamil can does the same thing.
Firstly, you should monitor your bp and pulse rate two to three times a day. For that, you should buy electronic bp apparatus. If either happened to low, you need to decrease the atenolol dose and may be verapamil dose depending upon the readings. Also, you should discuss with your regarding change to atenolol to Metoprolol if absolutely necessary. Atenolol is older medicine and is out of favor now a days.
Hope this helps you and get back if you have any doubts.
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Sagar Makode

Cardiologist

Practicing since :2013

Answered : 1822 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Metoprolol

doctor1 MD

My grandmother feels weak and dizzy every morning. She is not a diabetic. We have taken her to the hospital four times. I had them take her off her...

doctor1 MD

I just started taking a drug called Metoprolol for irregular heart beat (premature supraventirbular beats). 50 m/day. have been having several...

doctor1 MD

I m a 19 year old male, 163 pounds 6 0 . I take dexedrine 5mg 2x daily(for adhd) and metoprolol half a 25mg pill at night usually(to lower anxiety...

doctor1 MD

I am experiencing some hair loss on my legs and arms, which I think may be due to Metoprolol. I don t want to loose my hair over b.p. medicine. Any...

doctor1 MD

I am 57 yrs male type 2 diabetic on metformin 500 one per day. Sugsr under control. I ofter get stomach upset and loose motions. Bp 140 / 90 . Not...

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is...

doctor1 MD

My 74 year old mother has afib, which she was diagnosed with 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had...

Get personalised answers from verified doctor in minutes across 80+ specialties

146 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Sagar Makode
  • Q - Suggest treatment for extreme fatigue and nausea

  • Q - What do my lab test reports indicate?

  • Q - Is an iron infusion advisable when having normal blood report?

  • Q - What causes intermittent chest pain?

  • Q - Suggest treatment for bronchospasm

  • Q - Can coumadin be taken before a thoracic aorta CTA procedure?

  • Q - What causes frequent heart palpitations during pregnancy?

  • Q - What does my angiogram result report indicate?

  • Q - Is blood pressure of 125/72 a cause for concern?

  • Q - What does my TLC result report indicate?

backtotop2